It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pregnancy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-12-2005, 11:41 AM   #1
Newbie
(female)
 
Join Date: Sep 2005
Location: down south
Posts: 4
tenamartin2 HB User
Question Pain & Pregnancy

Just wanted some feedback from any of you that have history of chronic pain. I just found out I'm pregnant (5 wks). I take Darvocet or Lortab for pain & Soma for hx of endometriosis and fibromayalgia. I know you can take pain meds and some muscle relaxers during pregnancy, I just did not know about long term. I don't go to doc. for 3 weeks.

Any advice or life story of something similar would be great. Thanks.
__________________
TnGal

 
Old 09-12-2005, 11:59 AM   #2
Senior Veteran
(female)
 
Join Date: Jun 2005
Posts: 530
FirstTimeMomma HB User
Re: Pain & Pregnancy

Not sure about the others but Darvocet should not be taken.
The good thing is that your endo pain should get much better now that you are pregnant and a friend of mine who had fibromayalgia said hers changed during pregnancy.

you should talk to your doctor right away about the meds you are taking since right now is a crucial time in the baby's development.

Last edited by FirstTimeMomma; 09-12-2005 at 12:11 PM.

 
Sponsors Lightbulb
   
Old 09-12-2005, 12:21 PM   #3
Registered User
(female)
 
Join Date: Apr 2005
Location: Duluth, MN
Posts: 701
rounsy222 HB User
Re: Pain & Pregnancy

I also have Firbromyalgia and it does seem to be alittle better even though I have been resting alot and not getting alot of excersize in. I know for my fibromyalgia swimming helps alot and I will be continuing much more while i am pregnant. I would suggest calling your doctor and atleast talking to his nurse about the meds your taking. They will tell you if you should be talking them or not.
Meg

 
Old 09-12-2005, 12:34 PM   #4
Veteran
 
Join Date: Jul 2004
Posts: 437
Jessthemess HB User
Re: Pain & Pregnancy

I had to take Flexeril(cyclobenzaprine) and Tylenol 3 for about 2 months and was assured it was safe. It helped a lot with the pain too. Your doctor won't prescribe anything he/she deems harmful or unecessary. Good luck!

 
Old 09-12-2005, 05:19 PM   #5
Senior Member
(female)
 
Join Date: Aug 2005
Posts: 189
Skylar333 HB User
Re: Pain & Pregnancy

I think the soma isn't to safe. But I'd call and check with your doctor or an advice nurse. My doctor prescribed me vicodin for my chronic back and hip pain. Also prescribed for migraines. How many mgs of loritab do you take?

 
Old 09-13-2005, 07:16 AM   #6
Senior Member
(female)
 
Join Date: Apr 2005
Location: Indy
Posts: 119
Emmabean HB User
Re: Pain & Pregnancy

I also have fibromyalgia and chronic back pain. I have a very severe case, so mine has gotten a lot worse during pregnancy. Most people say theirs gets better due to certain hormones.
I have seen several doctors and pain specialists. They say absolutely no to Cyclobenzaprine--- even in my third trimester when I am up all night crying from the pain! I also know that Soma is dangerous.
I take Tramadol in a very, very low dose. I tried as hard as I could to wean off, but I couldn't. So far, at 31 weeks the baby is healthy. My rheumatologist said that narcotics such as Vicodin do not work well in fibro patients. Tramadol is not a narcotic, but I am still concerned about the baby going through withdrawl. You really should get in right away to discuss this with your doctor!

 
Old 09-13-2005, 09:55 AM   #7
Junior Member
(female)
 
Join Date: Aug 2005
Location: Upstate NY
Posts: 16
Nutty Bunny HB User
Re: Pain & Pregnancy

Quote:
Originally Posted by Emmabean
Tramadol is not a narcotic, but I am still concerned about the baby going through withdrawl.
Emmabean, It's good to hear that your baby is healthy at 31 weeks.

I know doctors say that Tramadol (Ultram) is non-narcotic, but from what I understand, it affects the same opiate receptors in the brain. I got addicted to it due to chronic back pain, because the doctor wanted to give me something "non-narcotic". I had a heck of a time getting off them because I had horrible withdrawls.

I'm sorry you have to suffer with Fibro. I'm glad you're on a low dose and hopefully your baby won't suffer withdrawls. Tramadol isn't all it's cracked up to be and some doctors are sloooowly starting to realize this.

As for narcotics, from what I've read, they are safe in the short term. It sucks that our options are limited in pregnancy. I still have back pain, but my heart goes out to those of you who suffer worse than I do.

K
#1 due 4/3/06
11w 1d

 
Old 09-13-2005, 01:41 PM   #8
Senior Veteran
(female)
 
Join Date: Jun 2005
Posts: 993
friday13 HB User
Re: Pain & Pregnancy

Hi. OK I was told by my OB and my neck surgeon to wean off the darvocet and soma. I was early on when I found out I was prego too. About the time you are at now. It took me till about 7 weeks to go off them completely - but i feel better now being off them!

please don't quit cold turkey - you will have the worst withdrawls - I did. I tried cold turkey and my Doc's said that can cause a m/c. So I went off them little by little. I wasn't taking a ton of pills - soma 350mg 2/a day and Darvocet 2/ a day. so I first cut down to 1.5 each a day - and then I would try to do 1 a day each here and there until it didn't bother my stomach... and then slowly to 1/2 a day of each ... etc. and then finally - 1/4 .... each a day ..... and then none.

All is great with my pregnancy! I am due in Feb.
Best of luck to ya!

 
Old 09-15-2005, 11:25 AM   #9
Newbie
(female)
 
Join Date: Sep 2005
Location: down south
Posts: 4
tenamartin2 HB User
Thumbs up Re: Pain & Pregnancy

Thanks for all your support. I am going to try & wean off of them. Doc says I can use Tramadol or Darvocet but not daily. Hopefully, my cramping won't be as bad since I'm pregnant & won't need Soma but I will wean down. Thanks guys!!!!!!!!!!!!!!!!!!!!
__________________
TnGal

 
Old 09-15-2005, 11:28 AM   #10
Senior Veteran
(female)
 
Join Date: Jun 2005
Posts: 993
friday13 HB User
Re: Pain & Pregnancy

When I tried to wean off too quickly - I would be terribly sick to my stomach - like ulcer type symptoms - zantac, tums etc. would not even touch the stomach pain.

So if you get this type of symptom please just go back to what dose you were taking before and cut it down at a slower pace.... that was with darvocet and soma - that happened to me.

You can do it! just take your time. XX

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lower Back & Neck Pain/Problems cheryl810 Back Problems 3 01-13-2009 04:52 AM
Sle &pregnancy jincy abraham Lupus 6 02-26-2008 04:04 AM
Pain meds & Pregnancy Lilly66 Back Problems 2 11-12-2007 08:55 PM
Thyroid problems & 12 weeks pg...any info? Brooke85 Pregnancy 4 08-30-2007 11:02 AM
Bad Back & Hip Pain 2fst Pregnancy 5 10-11-2006 11:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Seraph (6), cattieos (2), mumovhann (2), kittenkaboodle (2), Xkwizit (2), TwinMamma (2), quinyonna07 (2), Kali333 (2), hillarynotclinton (1), lovelyme (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!